Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Violet

Has anyone had Smoothbeam while on a Retinoid?

Hello, here's the deal, I've just recently started using Tazorac cream (retinoid) which the Doctor put me on when I went in for treatments on my scarring. His reasoning was because I am so fair I should be on something that opens my pores. My acne was pretty much under complete control. I've been on the Tazorac for 4 weeks now and have now gotten 3 cysts from it. The first one has cleared up, the second one is similar to the first one so I imagine it too will clear up. But the third is one of the type that is more nodular and painful to the touch. The kind that if you even think about picking it it will leave a life long scar after it stays inflamed on your face for 3 months.

The best thing I've found for treating these lesions is two pulses of the Smoothbeam directly on the cyst. So, that's what I'm thinking about doing.

I remember when I first started getting Smoothbeams the information sheet said you must be off of retinoids for a month before getting Smoothbeamed.

Now here's where I'm taking matters into my own hands...The office I get the Smoothbeams in is different from the one I got the Tazorac from. So I'm planning on just calling the Smoothbeam office tomorrow to get squeezed in for a quick zap without telling them I started using a Retinoid.

I'm sure I wouldn't be the first to forget telling them something like that but I wonder if anyone knows if this is really risky. I figure that I've gone in for Smoothbeam with skin that was pretty dry and raw from getting used to Dan's Regimine and I whenever I've gone in with pimples they are pretty jacked up looking and raw from lots of other topical medications so I can't imaging that being any different when you're on a retinoid and when you're not. Now I wouldn't do the Smoothbeam all over my face since I could see myself being more sensitive and having more red marks and risking blistering in spots but I'm just talking about one cyst.

Any advice on this on, guys?

Share this post


Link to post
Share on other sites

You need about 2.5 days off from Tazorac before doing a smoothbeam otherwise your skin will still be raw and peely -- if a smoothbeam zap hits sensitive skin (from using a retinoid) you may blister. Be careful.

Share this post


Link to post
Share on other sites
You need about 2.5 days off from Tazorac before doing a smoothbeam otherwise your skin will still be raw and peely -- if a smoothbeam zap hits sensitive skin (from using a retinoid) you may blister. Be careful.

Share this post


Link to post
Share on other sites

2.5 days is the time that my skin goes back to normal from using Avage (Tazorac). So I figured it would be the same for you. Most dermotologists recommend at least a week. Hey if Smoothbeam didn't harm your skin while you were on Differen then maybe you should be okay with Tazorac. But I wouldn't take my chances if i were you.

Share this post


Link to post
Share on other sites

How do you know your skin goes back to normal after 2.5 days. What is the difference when it's on and when it's off?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×